On-line catalogue and orders (secure paiement, VISA or MASTERCARD only)

Journals available by subscription

Annales scientifiques de l'ENS

Astérisque

Bulletin de la SMF

Mémoires de la SMF

Revue d'Histoire des Mathématiques

Gazette des Mathématiciens

Books

Astérisque

Cours Spécialisés

Documents Mathématiques

Mémoires de la SMF

Panoramas et Synthèses

Séminaires et Congrès

Jean Morlet Chair Series

SMF/AMS Texts and Monographs

La Série T

Volumes "Journée Annuelle"

Other Books

Donald E. Knuth - French translations

Nicolas Bourbaki's seminar new edition

Jean Leray's scientific works new edition

Revue de l'Institut Elie Cartan

Electronic Editions

Annales scientifiques de l'ENS

Bulletin de la SMF

Revue d'Histoire des Mathématiques

Séminaires et Congrès

More information / Subscription

Publications for a general public

L'explosion des mathématiques (smf.emath.fr)

Mathématiques L'explosion continue (smf.emath.fr)

Zoom sur les métiers des maths (smf.emath.fr)

Zoom sur les métiers des mathématiques et de l'informatique (smf.emath.fr)

Où en sont les mathématiques ?

La Série T

For the authors

Submission of manuscripts

Formats and documentation

More info

Electronic distribution list (smf.emath.fr)

Information for bookselers and subscription agencies (smf.emath.fr)

Publications de la SMF
fr en
Your IP number: 3.239.58.199
Access to elec. publ.: SémCong

Annales scientifiques de l'ENS

Presentation of the publication

Titles

Last Titles

Editorial staff committee / Secretary

Serie 4:
Serie 3:
Serie 2:
Serie 1:

Search


Catalogue & orders

Annales scientifiques de l'ENS - Titles - série 4, 51 (2018)

Titles < série 4, 51

ANNALES SCIENTIFIQUES DE L’ÉCOLE NORMALE SUPÉRIEURE, série 4 51, fascicule 3 (2018)

Narutaka Ozawa
A functional analysis proof of Gromov's polynomial growth theorem
Annales scientifiques de l'ENS 51, fascicule 3 (2018), 549-556

Télécharger cet article : Fichier PDF

Résumé :
Une preuve de l'analyse fonctionnelle du théorème de la croissance polynomiale de Gromov
Un résultat célèbre de Gromov affirme que tout groupe finiment engendré de croissance polynomiale contient un sous-groupe nilpotent d'indice fini. Des preuves alternatives de ce résultat ont été données par Kleiner, entre autres. Dans cette note, nous donnons une nouvelle preuve du théorème de Gromov, dans l'esprit de résultats de Shalom et Chifan-Sinclair, reposant sur l'analyse de la cohomologie réduite et la propriété H_FD de Shalom.

Abstract:
The celebrated theorem of Gromov asserts that any finitely generated group with polynomial growth contains a nilpotent subgroup of finite index. Alternative proofs have been given by Kleiner and others. In this note, we give yet another proof of Gromov's theorem, along the lines of Shalom and Chifan-Sinclair, which is based on the analysis of reduced cohomology and Shalom's property H_FD.

Keywords: Reduced cohomology, hamonic 1-cocycles; cohomologie réduite, 1-cocycle harmonique

Class. math. : 20F65; 60B15, 43A07


ISSN : 0012-9593
Publié avec le concours de : Centre National de la Recherche Scientifique

Bibliographie:

1
Benjamini, Itai and Duminil-Copin, Hugo and Kozma, Gady and Yadin, Ariel
Disorder, entropy and harmonic functions
Ann. Probab. 43 (2015) 2332–2373
Math Reviews MR3395463
2
Bekka, Mohammed E. B. and Valette, Alain
Group cohomology, harmonic functions and the first L^2-Betti number
Potential Anal. 6 (1997) 313–326
Math Reviews MR1452785
3
Breuillard, Emmanuel and Green, Ben and Tao, Terence
The structure of approximate groups
Publ. Math. IHÉS 116 (2012) 115–221
Math Reviews MR3090256
4
Brown, Nathanial P. and Ozawa, Narutaka
C^*-algebras and finite-dimensional approximations
Graduate Studies in Math., vol. 88, Amer. Math. Soc., Providence, RI, 2008
Math Reviews MR2391387
5
Chifan, Ionut and Sinclair, Thomas
On the ergodic theorem for affine actions on Hilbert space
Bull. Belg. Math. Soc. Simon Stevin 22 (2015) 429–446
Math Reviews MR3396994
6
de Cornulier, Yves and Tessera, Romain and Valette, Alain
Isometric group actions on Hilbert spaces: growth of cocycles
Geom. Funct. Anal. 17 (2007) 770–792
Math Reviews MR2346274
7
Erschler, Anna and Karlsson, Anders
Homomorphisms to R constructed from random walks
Ann. Inst. Fourier (Grenoble) 60 (2010) 2095–2113
Math Reviews MR2791651
8
9
Gromov, Mikhael
Groups of polynomial growth and expanding maps
Publ. Math. IHÉS 53 (1981) 53–73
Math Reviews MR623534
10
Guichardet, Alain
Sur la cohomologie des groupes topologiques. II
Bull. Sci. Math. 96 (1972) 305–332
Math Reviews MR0340464
11
Hrushovski, Ehud
Stable group theory and approximate subgroups
J. Amer. Math. Soc. 25 (2012) 189–243
Math Reviews MR2833482
12
Kleiner, Bruce
A new proof of Gromov's theorem on groups of polynomial growth
J. Amer. Math. Soc. 23 (2010) 815–829
Math Reviews MR2629989
13
Korevaar, Nicholas J. and Schoen, Richard M.
Global existence theorems for harmonic maps to non-locally compact spaces
Comm. Anal. Geom. 5 (1997) 333–387
Math Reviews MR1483983
14
Mok, Ngaiming
Harmonic forms with values in locally constant Hilbert bundles
in Proceedings of the Conference in Honor of Jean-Pierre Kahane (Orsay, 1993)
J. Fourier Anal. Appl. Special Issue (1995) 433–453
Math Reviews MR1364901
15
Shalom, Yehuda
Rigidity of commensurators and irreducible lattices
Invent. math. 141 (2000) 1–54
Math Reviews MR1767270
16
Shalom, Yehuda
Harmonic analysis, cohomology, and the large-scale geometry of amenable groups
Acta Math. 192 (2004) 119–185
Math Reviews MR2096453
17
Shalom, Yehuda and Tao, Terence
A finitary version of Gromov's polynomial growth theorem
Geom. Funct. Anal. 20 (2010) 1502–1547
Math Reviews MR2739001
18
19
van den Dries, L. and Wilkie, A. J.
Gromov's theorem on groups of polynomial growth and elementary logic
J. Algebra 89 (1984) 349–374
Math Reviews MR751150
20
Varopoulos, N. Th.
Convolution powers on locally compact groups
Bull. Sci. Math. 111 (1987) 333–342
Math Reviews MR921558